• Live chat
  • support@craftedessays.com

What might be the results of this patient stopping her antihypertensive medications so abruptly?

Write an essay addressing each of the following points/questions. Be sure to completely answer all the questions for each part. Separate each section in your paper with a clear heading that allows your professor to know which bullet you are addressing in that section of your paper. Support your ideas with at least three (3) citations in your essay. Make sure to reference the citations using the APA writing style for the essay. The cover page and reference page do not count towards the minimum word amount.

Scenario (Page 502)

The husband of an elderly woman, who had become incoherent over the past day, called emergency medical services (EMS). When they arrived at the house and asked the woman’s husband for her history, he told them his wife had diabetes and hypertension for many years. Before calling EMS, he had checked her medicines and, based on the number of pills still left in the bottle, he estimated she had not been taking her antihypertensive medication for about 2 weeks. On examination, the EMS team found that she was afebrile, her pulse rate was 112 beats/min, her respirations were 24 breaths/min, and her blood pressure was 230/160 mm Hg. Primary care was started.

Critical thinking Questions

What might be the results of this patient stopping her antihypertensive medications so abruptly?

What consequences could a long-term blood pressure of 230/160 mm Hg have for this patient?

What questions would you ask the patient and her family to help guide ongoing treatment and adherence to the medication regimen?

What is available to help people take their medication as prescribed? Think of the elderly or people that have short-term memory problems.